Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 13, NWS Little Rock, AR

March 6, 2022Montgomery County, Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 6, 2022, 9:27 PM CST for Montgomery County, Polk County, Scott County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2022, 9:27 PM CST (03:27 UTC)
Expired
Mar 6, 2022, 9:38 PM CST
In force
11 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Montgomery County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Mar 6, 7:58 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

344 
WFUS54 KLZK 070327
TORLZK
ARC097-113-127-070400-
/O.NEW.KLZK.TO.W.0013.220307T0327Z-220307T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
927 PM CST Sun Mar 6 2022

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northeastern Polk County in western Arkansas...
  Southeastern Scott County in western Arkansas...
  Northwestern Montgomery County in western Arkansas...

* Until 1000 PM CST.
    
* At 926 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Mena, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Mena...                           Oden...
  Acorn...                          Y City...
  Pine Ridge...                     Cedar Creek...
  Cherry Hill in Polk County...     Ink...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3457 9424 3468 9426 3482 9381 3454 9376
TIME...MOT...LOC 0326Z 249DEG 33KT 3463 9416 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

230
1 follow-up statement
204 
WWUS54 KLZK 070338
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
938 PM CST Sun Mar 6 2022

ARC097-113-127-070347-
/O.CAN.KLZK.TO.W.0013.000000T0000Z-220307T0400Z/
Polk AR-Scott AR-Montgomery AR-
938 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR NORTHEASTERN POLK...SOUTHEASTERN SCOTT AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 200 AM CST for western
Arkansas.

LAT...LON 3457 9424 3468 9426 3482 9381 3454 9376
TIME...MOT...LOC 0337Z 249DEG 33KT 3467 9404 

$$

230

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 6, 5:45 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 6, 5:45 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
545 PM CST Sun Mar 6 2022

.AVIATION...
A cold front will bring showers and thunderstorms across the area
this evening and overnight. Some will be severe and a few will be
capable of producing tornadoes. Expect the rain to move out of the
area Monday morning. MVFR to IFR conditions will be expected in
the storms.

&&

.PREV DISCUSSION...(ISSUED 336 PM CST Sun Mar 6 2022)
SHORT TERM...Tonight Through Tuesday

An active pattern is in store today as two rounds of strong to
severe thunderstorms are expected through the overnight hours. The
first round of storms, this afternoon and evening, are expected to
be scattered out ahead of the frontal boundary. These storms will
likely have the best chance of producing damaging winds, small hail,
and tornadoes. The greatest tornado threat looks to be for northern
AR as this area is closest to the boundary. The second round will
occur tonight into the early morning hours on Monday as a line of
showers and thunderstorms push through the state. Damaging winds are
expected to be the primary concern associated with this round
although small hail and an isolated tornado cannot be ruled out.
Localized heavy rainfall is also possible, particularly over the
Ozarks region.

Portions of central and northern AR will see the best chance for
severe storms due to the location of the frontal boundary in
northern AR.

Temperatures are expected to be above average today as warm, moist
air is surging ahead of the cold front. This will cause afternoon
highs today to get in to the 70s and lower 80s for much of central
and southern AR while northern AR will likely stay in the 60s. As
the cold front pushes across the state early Monday morning, it will
bring with it cold and drier air. High temperatures on Monday are
expected to be in the 50s across much of the state.

LONG TERM...Tuesday Night Through Saturday

The extended period will begin with a large area of high
pressure extending from the mid-Atlantic states through the Ohio
Valley into northern Arkansas. At the same time, a wave of low
pressure will develop in the Gulf of Mexico, and will track toward
the southeast United States. As the system heads to the northeast,
there are chances of showers Tuesday night in southern/eastern
sections of the state.

The forecast calls for a brief warming trend/dry conditions
Wednesday and Thursday. A strong cold front will arrive
from the northwest Thursday night, and it will turn colder.
Below average temperatures are expected Friday into the
weekend. In fact, widespread freezes should occur Friday and
Saturday nights.

Scattered showers will accompany the front, with the possibility of
light snow in the Ozark Mountains Friday morning. Moisture will be
limited, so this looks like a low impact event.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Mar 6, 9:27 AM CST, 12 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
927 AM CST Sun Mar 6 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071600-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
927 AM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Two rounds of strong to severe thunderstorms are expected today
into the overnight hours. The first round of storms, this
afternoon and evening, are expected to be scattered out ahead of a
frontal boundary. These storms will likely have the best chance
of producing damaging winds, small hail, and tornadoes. The
second round will occur tonight into the overnight hours as a line
of showers and thunderstorms push through the state. Damaging
winds are expected to be the primary concern associated with this
round although small hail and an isolated tornado cannot be ruled
out. Localized heavy rainfall is also possible, particularly over
the Ozarks region.

The area of greatest concern for strong to severe thunderstorms
will be from the western Arkansas River Valley through northeast
Arkansas. The highest potential for severe storms will be during
the afternoon and evening hours, though some threat will persist
into the morning hours Monday.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Rain chances will end on Monday afternoon and evening as the weekend
cold front departs. Much colder air will move back into Arkansas,
with freezing temperatures possible across portions of the north and
west by Tuesday morning. Some rain chances will be noted over
southern Arkansas Tuesday through Wednesday, but no hazardous or
severe weather is expected through most of the coming work week.

Looking further out through the remainder of the week, more
widespread colder temperatures will be possible by the end of the
week and into next weekend. In fact, it appears that much of the
state will be in danger of additional widespread hard freezes into
mid-March.

In addition to late-season hard freezes, some wintry precipitation
may accompany the cold snap next weekend, with some snow fall
possible over portions of northwestern Arkansas and the higher
terrain of the Ozark Mountains. Impactful accumulations are not
anticipated, and shifts in coverage and magnitude of expected wintry
precip should be expected through the week.

.Spotter Information Statement...

Spotter activation is likely, especially over the northern half of
Arkansas this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233

In the hours before

Local storm report, Mar 6, 8:26 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SUN MAR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     5 N EVENING SHADE       36.13N  91.61W
03/06/2022                   SHARP              AR   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORT OF 62 MPH WIND GUST WITH
            TREES AND POWER LINES DOWN AT THE JUNCTION OF HIGHWAY
            167 AND BEAR VALLEY ROAD ABOUT 5 MILES NORTH OF EVENING
            SHADE, AR.

&&

EVENT NUMBER LZK2200253

CTP
Special weather statement, Mar 6, 8:29 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
829 PM CST Sun Mar 6 2022

ARZ003-004-070300-
Marion AR-Boone AR-
829 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of northwestern Marion
and northern Boone Counties through 900 PM CST...

At 829 PM CST, Doppler radar was tracking a strong thunderstorm near
Omaha, or 12 miles southeast of Branson, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Diamond City...                   Lead Hill...
Omaha...                          Roberson Hollow...
Self...                           Price Place...
Crumpler Subdivision...           New Hope in Boone County...
Burlington...                     Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.

&&

LAT...LON 3650 9258 3649 9258 3633 9329 3650 9329
TIME...MOT...LOC 0229Z 245DEG 45KT 3648 9313

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

67
Local storm report, Mar 6, 8:31 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CST SUN MAR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     3 ENE ZION              36.10N  91.72W
03/06/2022                   IZARD              AR   BROADCAST MEDIA

            *** 5 INJ *** A SEVERE THUNDERSTORM WITH A POSSIBLE
            TORNADO DAMAGED TWO HOUSES WITH POSSIBLY 5 INJURED. THIS
            WAS ON JACKSON SCHOOLHOUSE RD. 3 ENE OF ZION.

&&

EVENT NUMBER LZK2200254

51
Special weather statement, Mar 6, 9:06 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
906 PM CST Sun Mar 6 2022

ARZ003-012-070345-
Newton AR-Boone AR-
906 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of Newton and
southeastern Boone Counties through 945 PM CST...

At 906 PM CST, Doppler radar was tracking a strong thunderstorm near
Upper Buffalo Wilderness Area, or 18 miles southwest of Jasper,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper...                         Western Grove...
Valley Springs...                 Olvey...
Carver...                         Erbie...
Upper Buffalo Wilderness Area...  Lost Valley State Park...
Piercetown...                     Walnut...
Pruitt...                         Bellefonte...
Bass...                           Marble Falls...
Yardelle...                       Fallsville...
Crossroad...                      Swain...
Gum Springs in Newton County...   Gaither...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CST for western and
north central Arkansas.

&&

LAT...LON 3625 9294 3587 9295 3573 9351 3575 9352
      3582 9352 3588 9353 3588 9350 3592 9351
      3593 9349 3595 9349 3595 9347 3597 9347
      3597 9345 3603 9345
TIME...MOT...LOC 0306Z 245DEG 49KT 3589 9349

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

67
Special weather statement, Mar 6, 9:08 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
908 PM CST Sun Mar 6 2022

ARZ003-070345-
Boone AR-
908 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of Boone County through
945 PM CST...

At 908 PM CST, Doppler radar was tracking a strong thunderstorm over
Osage, or 15 miles southeast of Berryville, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Valley Springs...                 Olvey...
Myrtle...                         Capps...
Willis...                         Red Bank...
Crawford...                       Winington...
Bellefonte...                     Alpena...
Everton...                        Zinc...
South Lead Hill...                Batavia...
Bear Creek Springs...             Hopewell in Boone County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.

&&

LAT...LON 3613 9289 3612 9301 3612 9330 3631 9329
      3648 9289
TIME...MOT...LOC 0308Z 246DEG 32KT 3616 9344

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

67
Local storm report, Mar 6, 9:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CST SUN MAR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     2 SE DALTON             36.40N  91.12W
03/06/2022                   RANDOLPH           AR   EMERGENCY MNGR

            SEVERAL POWER POLES KNOCKED DOWN ALONG WITH DAMAGE TO
            POULTRY HOUSES AND TWO STRUCTURES.

&&

EVENT NUMBER LZK2200255

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:27 PM CSTTornado WarningLZKBaxter, Izard, Searcy, Stone63 min
Mar 6, 7:23 PM CSTTornado WarningLZKIzard, Lawrence, Randolph, Sharp49 min
Mar 6, 7:55 PM CSTTornado WarningLZKBoone20 min
Mar 6, 7:59 PM CSTTornado WarningLZKLawrence, Randolph, Sharp28 min
Mar 6, 8:29 PM CSTSpecial Weather StatementLZKBoone31 min
Mar 6, 8:56 PM CSTSevere Thunderstorm WarningLZKLogan, Scott34 min
Mar 6, 9:06 PM CSTSpecial Weather StatementLZKNewton39 min
Mar 6, 9:08 PM CSTSpecial Weather StatementLZKBoone37 min
Mar 6, 9:18 PM CSTTornado WarningLZKMarion14 min
Mar 6, 9:29 PM CSTTornado WarningLZKBoone, Marion, Newton, Searcy30 min
Mar 6, 9:30 PM CSTSpecial Weather StatementLZKPolk30 min
Mar 6, 9:37 PM CSTTornado WarningLZKMarion23 min
Mar 6, 9:51 PM CSTTornado WarningLZKBaxter, Marion16 min
Mar 6, 9:52 PM CSTSevere Thunderstorm WarningLZKScott, Yell38 min
Mar 6, 9:57 PM CSTTornado WarningLZKBaxter, Marion, Searcy33 min
Mar 6, 10:05 PM CSTSevere Thunderstorm WarningLZKPope, Searcy, Stone, Van Buren25 min
Mar 6, 10:25 PM CSTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell35 min
Mar 6, 10:31 PM CSTSevere Thunderstorm WarningLZKBaxter, Izard, Searcy, Stone29 min
Mar 6, 10:57 PM CSTSpecial Weather StatementLZKIzard, Stone33 min
Mar 6, 10:59 PM CSTSpecial Weather StatementLZKConway31 min
Mar 6, 11:31 PM CSTSpecial Weather StatementLZKSharp29 min
Mar 6, 11:36 PM CSTSpecial Weather StatementLZKGarland24 min
Mar 6, 11:46 PM CSTTornado WarningLZKFulton, Randolph, Sharp29 min
Mar 7, 12:13 AM CSTSpecial Weather StatementLZKRandolph32 min
Mar 7, 12:19 AM CSTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita26 min
Mar 7, 12:35 AM CSTTornado WarningLZKCalhoun, Cleveland, Dallas25 min
Mar 7, 12:59 AM CSTTornado WarningLZKCleveland, Jefferson, Lincoln31 min
Mar 7, 1:04 AM CSTTornado WarningLZKBradley, Calhoun26 min
Mar 7, 1:23 AM CSTTornado WarningLZKArkansas, Cleveland, Jefferson, Lincoln52 min
Mar 7, 1:23 AM CSTTornado WarningLZKBradley, Calhoun, Cleveland37 min
Mar 7, 1:42 AM CSTTornado WarningLZKBradley, Cleveland, Drew, Lincoln33 min
Mar 7, 1:54 AM CSTTornado WarningLZKArkansas, Jefferson, Lincoln, Monroe51 min
Mar 7, 2:09 AM CSTTornado WarningLZKDesha, Lincoln36 min
Mar 7, 2:34 AM CSTTornado WarningLZKArkansas, Desha, Lincoln30 min
Mar 7, 3:35 AM CSTSpecial Weather StatementLZKArkansas, Lincoln25 min
Mar 7, 9:47 AM CSTRiver Flood WarningLZKRandolph6 days

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.